Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Meromorphic extensions from small families of circles and holomorphic extensions from spheres


Author: Josip Globevnik
Journal: Trans. Amer. Math. Soc. 364 (2012), 5857-5880
MSC (2010): Primary 32V25
DOI: https://doi.org/10.1090/S0002-9947-2012-05669-8
Published electronically: May 7, 2012
MathSciNet review: 2946935
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathbb {B}$ be the open unit ball in $\mathbb {C}^2$ and let $a, b, c$ be three points in $\mathbb {C}^2$ which do not lie in a complex line, such that the complex line through $a, b$ meets $\mathbb {B}$ and such that if one of the points $a, b$ is in $\mathbb {B}$ and the other in $\mathbb {C}^2\setminus \overline {\mathbb {B}}$ then $\langle a|b\rangle \not = 1$ and such that at least one of the numbers $\langle a|c\rangle ,\ \langle b|c\rangle$ is different from $1$. We prove that if a continuous function $f$ on $b\mathbb {B}$ extends holomorphically into $\mathbb {B}$ along each complex line which meets $\{ a, b, c\}$, then $f$ extends holomorphically through $\mathbb {B}$. This generalizes the recent result of L. Baracco who proved such a result in the case when the points $a, b, c$ are contained in $\mathbb {B}$. The proof is quite different from the one of Baracco and uses the following one-variable result, which we also prove in the paper: Let $\Delta$ be the open unit disc in $\mathbb {C}$. Given $\alpha \in \Delta$ let $\mathcal {C}_\alpha$ be the family of all circles in $\Delta$ obtained as the images of circles centered at the origin under an automorphism of $\Delta$ that maps $0$ to $\alpha$. Given $\alpha , \beta \in \Delta ,\ \alpha \not = \beta$, and $n\in \mathbb {N}$, a continuous function $f$ on $\overline {\Delta }$ extends meromorphically from every circle $\Gamma \in \mathcal {C}_\alpha \cup \mathcal {C}_\beta$ through the disc bounded by $\Gamma$ with the only pole at the center of $\Gamma$ of degree not exceeding $n$ if and only if $f$ is of the form $f(z) = a_0(z)+a_1(z)\overline z +\cdots +a_n(z)\overline z^n (z\in \Delta )$ where the functions $a_j, 0\leq j\leq n$, are holomorphic on $\Delta$.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 32V25

Retrieve articles in all journals with MSC (2010): 32V25


Additional Information

Josip Globevnik
Affiliation: Institute of Mathematics, Physics and Mechanics, University of Ljubljana, Ljubljana, Slovenia
Email: josip.globevnik@fmf.uni-lj.si

Received by editor(s): December 30, 2010
Received by editor(s) in revised form: January 24, 2011
Published electronically: May 7, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.